Paracetamol side effects: signs to “stop using” include nausea and stomach pain

Available at most stores and pharmacies, paracetamol is a popular pain reliever used to target all sorts of aches and pains. The over-the-counter drug comes in different forms, ranging from tablets to syrup. Although it has become a go-to answer to sore problems for many, some are unaware of its side effects.

While some pain relievers have been criticized, paracetamol seems to be one of the safest options.

The NHS even reports that this painkiller ‘rarely’ triggers side effects as long as you stick to the right dose.

However, like any medicine, paracetamol can cause some possible side effects.

This includes three warning signs that can show up in your belly, according to Drugs.com.

READ MORE: ‘Strong evidence’: The food that ’causes’ cancer – the average Brit eats too much

The Health Portal puts these signs on its list of “serious” side effects:

  • Nausea
  • stomach pain
  • Loss of appetite.

Nausea, which describes feeling sick, can also be accompanied by a low fever.

They explain that if you experience these signs while taking paracetamol treatment, you should “stop using this medication and call your doctor immediately.”

DO NOT MISS

Such poisoning can lead to acute liver failure, which can trigger this warning sign.

Generally, jaundice occurs when you have high blood levels of bilirubin – a bile pigment – in your body.

Apart from your skin and eyes, jaundice can also be spotted in the color of your pee and poop.

The NHS further supports Drugs.com, explaining that jaundice requires urgent medical help.

The good news is that paracetamol is only toxic to the liver in large amounts, according to the British Liver Trust.

Remember that the NHS also explains that the painkiller does not usually cause side effects when you take the correct dosage.

If you don’t know, the recommended amount not to exceed is one or two 500-milligram tablets taken up to four times in a 24-hour period.

The health service concludes: “An overdose of paracetamol can cause serious side effects.

“Don’t be tempted to increase the dose or take a double dose if your pain is very bad.”

About Michael Bill

Check Also

Gwen shares a weird article about drugs and antidepressants

Sister Wives’ Gwendlyn Brown is freaking out her followers after a rather thoughtless post on …